A 37-year-old female asked:
Psychiatrist put me on olanzapine 5mg tablets.side effects mention "sudden unexplained death". doc says still to take. on sertraline 200mg.any advice?
2 doctor answers • 9 doctors weighed in
Dr. Jovita Anyanwuanswered
Internal Medicine 32 years experience
Depends on response: Many patients do take olanzepine for mental illness . Patients on olanzepine need to be monitored for metabolic syndrome as well for abnormal movements. Report any adverse effect immediately to your. Doctor.
5k viewsReviewed Dec 26, 2022
A Verified Doctoranswered
42 years experience
Follow doc's advice: Sudden unexplained deaths are also reported on people who are on no medications. The class of " antipsychotics" always carries this warning. It has been hypothesized that rare case of spasm of the larynx are the cause of such deaths. In that is true, then it should be quite uncommon with zyprexa compared to some of the older drugs like haldol, (haloperidol) yet even there it is extremely rare. Do make sure you carefully review the more common potential side effects of zyprexa with your physician. I think that would be where you should more profitably direct your attention.
4.9k viewsReviewed >2 years ago
Last updated Dec 26, 2022
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.